MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G23646
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).510(k): k161813.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: during the time of insertion with the help of laryngoscope the distal end was fractured.Fractured near the tip and then procedure was completed in conventional way of intubation.Patient outcome: the product did cause/contribute to the need for additional procedure: conventional endotracheal intubation.Please specify adverse effect(s) and provide details: delay in the time for securing airway.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: it was reported that the distal end of the frova device fractured, when inserted with laryngoscope.The procedure was completed with conventional endotracheal intubation, causing prolonged procedure.Only very limited information was provided and since the actual complaint device was not returned, it would be inappropriate to speculate at what may or may not have caused the distal end to fracture, when inserted with an unknown laryngoscope.According to the instructions for use it is contraindicated not to use the frova device ¿if the epiglottis cannot be visualized when performing laryngoscopy, i.E.Grade iv cormack & lehane laryngoscopy classification.¿ and under instructions for use: using laryngoscopy, introduce the tip of the catheter introducer beyond the epiglottis and advance it in a straight line towards the glottis.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before qc release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9543534
Report Number3002808486-2020-00001
Device Sequence Number14037008
Product Code BTR
UDI-Device Identifier00827002236462
UDI-Public(01)00827002236462(17)220527(10)E3857801
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model NumberG23646
Device Catalogue NumberC-CAE-14.0-70-FII
Device Lot NumberE3857801
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight50